Alert archive / New York / Frost Advisories in 2025

Frost Advisory 4, NWS Buffalo, NY

June 1, 2025Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this frost advisory at Jun 1, 2025, 1:34 PM EDT for Allegany County, Cattaraugus County, New York. It took effect at Jun 2, 2025, 1:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2025, 1:34 PM EDT (17:34 UTC)
In effect from
Jun 2, 2025, 1:00 AM EDT
Expired
Jun 2, 2025, 7:00 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS71 KBUF 011734
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
134 PM EDT Sun Jun 1 2025

NYZ020-021-020545-
/O.NEW.KBUF.FR.Y.0004.250602T0500Z-250602T1100Z/
Cattaraugus-Allegany-
Including the cities of Olean and Wellsville
134 PM EDT Sun Jun 1 2025

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT MONDAY...

* WHAT...Temperatures in the mid 30s will result in frost formation.

* WHERE...Cattaraugus and Allegany Counties. The coldest 
  temperatures will be in the more sheltered valley locations.

* WHEN...From 1 AM to 7 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Bring potted 
plants inside. Gently cover cold sensitive plants.

&&

$$

Hitchcock
2 follow-up statements
479 
WWUS71 KBUF 020214
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1014 PM EDT Sun Jun 1 2025

NYZ020-021-021100-
/O.CON.KBUF.FR.Y.0004.250602T0500Z-250602T1100Z/
Cattaraugus-Allegany-
Including the cities of Olean and Wellsville
1014 PM EDT Sun Jun 1 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY...

* WHAT...Temperatures in the mid 30s will result in frost formation.

* WHERE...Cattaraugus and Allegany Counties. The coldest 
  temperatures will be in the more sheltered valley locations.

* WHEN...Until 7 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Bring potted 
plants inside. Gently cover cold sensitive plants.

&&

$$

JJR
425 
WWUS71 KBUF 021045
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
645 AM EDT Mon Jun 2 2025

NYZ020-021-021145-
/O.EXP.KBUF.FR.Y.0004.000000T0000Z-250602T1100Z/
Cattaraugus-Allegany-
Including the cities of Olean and Wellsville
645 AM EDT Mon Jun 2 2025

...FROST ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING...

Temperatures have begun to climb and will no longer be supportive of 
frost formation, therefore the Frost Advisory will be allowed to 
expire.

$$

JJR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Jun 1, 6:27 AM EDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jun 1, 6:27 AM EDT, 7 hours 7 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
627 AM EDT Sun Jun 1 2025

.SYNOPSIS...
Deep troughing will remain across our region today...and will keep
unseasonably cool temperatures and a few more showers across our
region for one more day. High pressure will then slowly drift from
the Ohio Valley to the eastern seaboard during the first half of the
new work week...bringing dry weather and a significant day to day
warming trend that will peak with midsummerlike heat on Wednesday. A
slow moving frontal system will then bring renewed chances of
showers and thunderstorms later on in the week...along with
temperatures falling back to levels typical of early June.

&&

.NEAR TERM /THROUGH TONIGHT/...
Anomalously deep upper level troughing for early June will remain in
place across our region through today...with the axis of the trough
then gradually drifting east to eastern New York and New England
tonight. This will keep unseasonably cool conditions in place
through this period...along with the chance of a few more showers
mainly this afternoon and early this evening.

As we push through the day...one more vigorous shortwave will rotate
south-southeastward through the larger-scale upper level trough...
with this feature crossing the area between late this morning and
this afternoon. In tandem with diurnally-driven heating of our
rather cool airmass...this feature will help to generate increasing
diurnally-driven cloud cover and eventually some scattered showers
in spite of somewhat limited moisture. The showers will be primarily
focused along and north/east of a couple of developing lake breeze
convergence zones...where the prevailing west-northwesterly synoptic-
scale flow will intersect more localized areas of west-southwesterly
and westerly flow off Lakes Erie and Ontario respectively. Outside
of the above areas any showers should be more isolated...with
another day of unseasonably cool and breezy conditions expected for
all. While temperatures will not be quite as cool as those of
yesterday...still expect afternoon highs to predominantly range in
the mid to upper 50s.

Any lingering showers will then end from west to east this evening
with the departure of the shortwave and the loss of heating...
leaving behind a mainly dry and quiet second half of the night as
high pressure and drier air over the Ohio Valley ridges
northeastward into our area. This will bring clearing skies and
lightening winds...and this coupled with our still-cool airmass will
allow lows to fall into the lower half of the 40s in most areas...
with lower sfc dewpoints and light winds even allowing for some mid
to upper 30s across interior portions of the Southern Tier. This may
well allow for some patchy frost in a few spots...though at this
point the potential for such appears to be too localized and short-
lived to be worth a Frost Advisory.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Longwave trough over the Northeast Conus will depart Monday. High
pressure will settle over the Carolinas and into the western
Atlantic this period as a closed low over Baja California opens
up into the Four Corners, with this general trough turning more
progressive as it extends into the Midwest. This will strengthen
a ridge axis over the Great Lakes Tuesday and Northeast by
Wednesday which will boost thermal advection into the region.
This pattern will bring an extended period of fair weather along
with warmer temperatures, peaking Wednesday with highs reaching
the mid 80s to around 90 degrees (warmest readings inland from
the lakes).

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Our stretch of dry weather will yield to a more unsettled pattern
and more seasonable temps heading into the second half of the week.
A broad mid-level trough encroaching on the Great Lakes will run up
against the flattening offshore ridge, causing the surface wave to
ride northeast from the Midwest Wednesday night to Quebec Friday. A
steady transport of Gulf-based moisture into the region will result
in increased chances for showers and thunderstorms Wednesday night
through at least Friday. The primary mid-level trough axis and cold
front look to cross the region between Friday evening and Saturday
morning, with decreasing chances for precip thereafter.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As we push through today...a vigorous shortwave will dive south-
southeastward across the area between late this morning and this
afternoon. This will help to generate some additional scattered
showers mainly this afternoon and early this evening... with these
primarily focused along and a bit north/east of lake breeze
convergence zones extending from the Niagara Frontier east-
southeastward across the Finger Lakes...and also from just north of
KART east-southeastward across the North Country. Flight conditions
will be predominantly VFR...with brief and highly localized MVFR
possible within the showers.

Tonight the scattered showers will end from west to east this
evening with the loss of heating...with skies also clearing out from
west to east as high pressure and drier air ridges northeastward
from the Ohio Valley. This will result in flight conditions
improving to unlimited VFR.

Outlook...

Monday through Wednesday...Mainly VFR.

Wednesday night and Thursday...VFR/MVFR with a chance of showers and
thunderstorms.

&&

.MARINE...
Deep low pressure will continue to withdraw northward across Quebec
today while high pressure builds across the Ohio Valley. The still
somewhat-tight pressure gradient in between these two systems will
support brisk west to west-southwesterly winds across both Lakes
Erie and Ontario today...for which Small Craft Advisories will be
required.

The surface high over the Ohio Valley will then ridge northeastward
across our region tonight...allowing for diminishing winds and
waves. A general modest to moderate southwesterly flow will then
follow for the first half of the work week as the high slowly drifts
east to the eastern seaboard...with winds and waves expected to
remain below advisory thresholds through midweek.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through this evening for NYZ005-006.
     Beach Hazards Statement from 11 AM EDT this morning through
     this evening for NYZ007.
     Beach Hazards Statement from noon EDT today through this
     evening for NYZ019-085.
MARINE...Small Craft Advisory from 11 AM this morning to 11 PM EDT this
         evening for LEZ040-041.
         Small Craft Advisory until 4 PM EDT this afternoon
         for LOZ042.
         Small Craft Advisory until 8 PM EDT this evening for
         LOZ043>045.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...PP
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jun 1, 5:15 AM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
515 AM EDT Sun Jun 1 2025

NYZ001>004-008-010>014-020-021-020915-
Niagara-Orleans-Monroe-Wayne-Lewis-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Cattaraugus-Allegany-
515 AM EDT Sun Jun 1 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-020915-
Jefferson-
515 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-006-020915-
Northern Cayuga-Oswego-
515 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-020915-
Chautauqua-Southern Erie-
515 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-020915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
515 AM EDT Sun Jun 1 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

Nearby

Frost Advisories in New York, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.